Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 20, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 15, 2000, 10:50 AM EDT for Sullivan County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 15, 2000, 10:50 AM EDT (14:50 UTC)
- Expired
- Jul 15, 2000, 5:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sullivan County, NY
The radar
The Binghamton radar (KBGM), 113 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 151450
FFWBGM
NYC105-152100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1050 AM EDT SAT JUL 15 2000
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SULLIVAN COUNTY IN CENTRAL NEW YORK.
* UNTIL 500 PM EDT.
* AT 1045 AM EDT...DOPPLER RADAR SHOWED A MASS OF HEAVY RAIN MOVING
INTO SULLIVAN COUNTY. THE HEAVY RAIN WILL CONTINUE THROUGH NOON.
AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED ACROSS MUCH OF
SULLIVAN COUNTY BY EARLY AFTERNOON. RUNOFF FROM THIS HEAVY RAIN...
IN ADDITIONAL TO THE HEAVY RAIN THAT FELL OVER PORTIONS OF THE
CATSKILLS LAST NIGHT...WILL CAUSE FLOODING OF MANY STREAMS AND
CREEKS. WATCH OUT FOR RAPID RISES. OF PARTICULAR CONCERN IS THE
RONDOUT CREEK NEAR NEVERSINK WHICH HAD FLOODING PROBLEMS LAST NIGHT.
THIS CREEK LIKELY WILL FLOOD AGAIN AS THE HEAVY RAIN AFFECTS THIS
AREA.
CAMPERS IN THE WAR)NED AREA MUST MOVE TO HIGHER GROUND IMMEDIATELY.
LAT...LON 4163 7498 4146 7485 4163 7455 4189 7457
4187 7488
$$
NICOSIAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 9:20 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 15, 9:20 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
920 AM EDT SAT JUL 15 2000
EVERYTHING IS COMING TOGETHER TO INCREASE FLASH FLOOD POTENTIAL OVR
THE REGION. MASSIVE AMOUNT OF PRECIPITATION IS HEADING TO THE NW ARND A
DEVELOPING CUT OFF LO OVR PA. THIS FEATURE WILL REMAIN NEARLY
STALLED INTO SUNDAY OVR PA WITH A DEFORMATION ZONE SETTING UP ACR
CNTRL NY/NE PA W/ PWS ARND 1.5 INCHES INJECTING INTO THIS ZONE.
BASIN AVE RAINFALL AMNTS SHUD REACH ARND 2 INCHES WHICH IN ITSELF
WON/T CAUSE TOO MUCH OF A PROBLEM. WE ARE WORRIED ABT THE POTENTIAL
FOR LOCALLY HIGHER AMNTS (OVER 5 INCHES) OVR SOME HIGHER TERRAIN
AREAS AND WHERE HEAVIER SHWRS AND TSRA PERSIST. ALREADY EXTENDED FFA
TO THE W. FFW ISSUED FOR LUZERNE CO WHERE GLENN SUMMIT HAS EXCEEDED
4 INCHES/24 HRS AND FLOODING IS JUST BEGINNING ON A CREEKS AND
STREAMS AS PER LUZERNE CO EMA. FFG/S APPEAR TOO HIGH BASED ON
REPORTS RECEIVED.
QUESTION IS HOW FAR W TO PUT THE WATCH. FOR NOW I HAVE LEFT THE FFA
OUT OF THE WRN FINGER LAKES AND STUEBEN CO BASED ON THE RADAR TRENDS
WHICH HAVE STALLED THE WWRD PROGRESS OF A DEVELOPING HEAVY RAIN BAND
IN CNTRL NY. IF THE HEAVY RAIN PUSHES FARTHER W...WILL NOT HESITATE
TO EXTEND FARTHER W LATER TODAY.
SINCE DID A MAJOR UPDATE AT 830 AM...I PLAN ON ONLY MINOR CHANGES TO
ZONES. WILL SEND SOON AFTER 10 AM.
.BGM...FLASH FLOOD WATCH THROUGH TONIGHT FOR CATSKILLS AND POCONOS.
FLASH FL{OOD WATCH EXTENDED TO THE W ACROSS THE REST OF NE PA AND
MOST OF CNTRL NY THROUGH TONIGHT.
NICOSIAThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:03 PM EDT | Flash Flood Warning | BGM | Chenango, Otsego | 3 hr |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.